Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 1, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jan 1, 2011, 9:37 AM EST for Delta County, Luce County, Schoolcraft County, Michigan. It took effect at Jan 1, 2011, 10:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 9:37 AM EST (14:37 UTC)
- In effect from
- Jan 1, 2011, 10:00 AM EST
- Expired
- Jan 1, 2011, 8:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
Counties Delta County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS73 KMQT 011437 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 937 AM EST SAT JAN 1 2011 ...STRONG SOUTHWEST WINDS INTO THIS EVENING... .A DEEP LOW PRESSURE MOVING INTO ONTARIO WILL BRING WIND GUSTS AS HIGH AS 45 TO 50 MPH TO EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN EAST OF ESCANABA THIS AFTERNOON AND EVENING. EXPECT THE WINDS TO DIMINISH TONIGHT AS THE LOW IN ONTARIO MOVES FARTHER AWAY. MIZ013-014-012200- /O.NEW.KMQT.WI.Y.0001.110101T1500Z-110102T0100Z/ DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE 937 AM EST SAT JAN 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. HAZARDOUS WEATHER... * EXPECT SOUTHWEST WIND GUSTS TO INCREASE TO 45 TO 50 MPH BY NOON AT EXPOSED LOCATIONS FROM THE GARDEN PENINSULA TO SEUL CHOIX POINT AND CONTINUE INTO THIS EVENING. THE WIND GUSTS WILL BE NO HIGHER THAN 35 MPH AT ESCANABA...GLADSTONE...AND OTHER AREAS AWAY FROM THE SHORE. IMPACTS... * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KC
2 follow-up statements
995 WWUS73 KMQT 011632 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1132 AM EST SAT JAN 1 2011 ...STRONG SOUTHWEST WINDS INTO THIS EVENING... .A DEEP LOW PRESSURE MOVING INTO ONTARIO WILL BRING WIND GUSTS AS HIGH AS 45 TO 50 MPH TO EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN EAST OF ESCANABA THIS AFTERNOON AND EVENING. EXPECT THE WINDS TO DIMINISH TONIGHT AS THE LOW IN ONTARIO MOVES FARTHER AWAY. MIZ007-085-020045- /O.EXA.KMQT.WI.Y.0001.000000T0000Z-110102T0100Z/ LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...SENEY 1132 AM EST SAT JAN 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. HAZARDOUS WEATHER... * EXPECT SOUTHWEST WIND GUSTS TO 45 MPH INTO EARLY THIS EVENING. THE STRONGEST WIND GUSTS ARE MOST LIKELY IN OPEN AREAS. IMPACTS... * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ013-014-020045- /O.CON.KMQT.WI.Y.0001.000000T0000Z-110102T0100Z/ DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE 1132 AM EST SAT JAN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... HAZARDOUS WEATHER... * EXPECT SOUTHWEST WIND GUSTS TO 45 TO 50 MPH AT EXPOSED LOCATIONS FROM THE GARDEN PENINSULA TO SEUL CHOIX POINT AND CONTINUE INTO THIS EVENING. THE WIND GUSTS WILL BE NO HIGHER THAN 35 MPH AT ESCANABA...GLADSTONE...AND OTHER AREAS AWAY FROM THE SHORE. IMPACTS... * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KC
001 WWUS73 KMQT 012012 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 312 PM EST SAT JAN 1 2011 ...STRONG SOUTHWEST WINDS INTO THIS EVENING... .A DEEP LOW PRESSURE SYSTEM MOVING INTO ONTARIO WILL BRING WIND GUSTS AS HIGH AS 45 TO 50 MPH TO EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN...MAINLY EAST OF ESCANABA THIS AFTERNOON AND EVENING. EXPECT THE WINDS TO DIMINISH TONIGHT AS THE LOW IN ONTARIO MOVES FARTHER AWAY FROM THE REGION. MIZ007-013-014-085-020100- /O.CON.KMQT.WI.Y.0001.000000T0000Z-110102T0100Z/ LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...ESCANABA...GLADSTONE... MANISTIQUE...SENEY 312 PM EST SAT JAN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... HAZARDOUS WEATHER... * EXPECT SOUTHWEST WIND GUSTS TO 45 MPH INTO EARLY EVENING. THE STRONGEST WIND GUSTS ARE MOST LIKELY IN OPEN AREAS. IMPACTS... * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:49 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 1, 5:49 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
549 AM EST SAT JAN 1 2011
.SYNOPSIS...
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A TROF FROM THE ROCKIES
INTO THE PLAINS. WITHIN THE TROF...A CLOSED MIDLEVEL LOW WAS LIFTING
NNE INTO MN. 00Z RAOBS SHOWED IMPRESSIVE 12HR 500MB HEIGHT FALLS
UPWARDS OF 220M AT KOAX. DESPITE OVERALL IMPRESSIVE LOOK ON WATER
VAPOR IMAGERY AND STRONG DYNAMICS...PCPN IS SURPRISINGLY LIMITED
AROUND THE MIDLEVEL LOW. MIDLEVEL DRY PUNCH UNDER UPPER JET
SUPPORTING SYSTEM IS SURGING INTO THE UPPER LAKES EARLY THIS
MORNING. AT THE SFC...LOW PRES IS OVER WRN LAKE SUPERIOR TO THE N OF
THE APOSTLE ISLANDS WITH COLD/OCCLUDED FRONT BOWING ACROSS UPPER MI.
&&
.DISCUSSION...
WITH LIQUID PCPN ISSUES ENDING IN THE NEXT COUPLE OF HRS WITH CAA
QUICKLY SPREADING INTO UPPER MI...ATTENTION FOR THIS FCST WILL TURN
TO LES/WINDS AND TEMPS.
DEEPENING MIDLEVEL LOW WILL TRACK ACROSS FAR WRN LAKE SUPERIOR/NE MN
TOWARD LAKE NIPIGON TODAY. ON THE SE SIDE OF CIRCULATION...
OCCASIONAL FLURRIES/-SHSN SHOULD OCCUR OVER MAINLY WRN UPPER MI
TODAY IN CLOSER PROXIMITY TO MIDLEVEL SYSTEM. SINCE LOW-LEVEL FLOW
IS SWRLY...LAKE ENHANCED SNOW WILL LIKELY REMAIN OFFSHORE OF THE
KEWEENAW FOR THE BULK OF THE DAY. IF WINDS DO MAINTAIN ENOUGH SRLY
COMPONENT THRU THE DAY...SNOW AMOUNTS OVER THE W WILL BE LIGHT...
PROBABLY NOT MORE THAN AROUND 1 INCH. SNOW MAY BEGIN TO PICK UP LATE
IN THE DAY AS WINDS BEGIN TO VEER. SW FLOW MAY BRING SOME LES INTO
THE FAR ERN FCST AREA OFF LAKE MICHIGAN TODAY...BUT LATEST MODEL
GUIDANCE AGREES THAT LOW-LEVEL FLOW IN THAT AREA WILL HAVE A LITTLE
TOO MUCH OF A WRLY COMPONENT FOR LES TO BE MUCH OF AN ISSUE. MORE
SIGNIFICANT LES WILL STAY SAFELY E OF KISQ/KERY. ALTHOUGH STRONG
850MB CAA IN THE MORNING WILL BECOME NEUTRAL IN THE AFTN...SFC TEMPS
WILL FALL MOST AREAS THRU THE ENTIRE DAY. UPPER SINGLE DIGIT READINGS
APPEAR LIKELY FAR W TOWARD KIWD IN THE AFTN WHILE TEMPS FALL TO
AROUND 20F E. WITH WINDS AT THE TOP OF THE MIXED LAYER PROGGED AROUND
40KT TODAY...GUSTS MAY BRIEFLY FLIRT WITH ADVY CRITERIA OF 45MPH. NOT
EXPECTING WIDESPREAD OR PERSISTENT CRITERIA TO BE REACHED...SO ADVY
DOES NOT APPEAR NEEDED ATTM. ONE AREA THAT WILL NEED TO BE WATCHED
MORE CLOSELY TODAY IS FROM JUST E OF KESC TO KISQ AND POSSIBLY TO
KERY AS SW FLOW OVER WARMER LAKE WATERS WILL ENSURE MORE EFFICIENT
MIXING.
TURNING TO MAIN LES CONCERN...THE KEWEENAW WILL LIKELY SEE A PERIOD
OF MDT/HVY LES THIS EVENING AS WINDS SHIFT W. THIS HEAVIER SNOW MAY
CLIP NRN ONTONAGON COUNTY AS WELL. MODELS CONTINUE TO INDICATE A
RELATIVELY SHARP WIND SHIFT TO ENHANCE THE POTENTIAL FOR A PERIOD OF
HVY LES BEFORE A MORE MDT LES SETS UP. SOUNDINGS SHOW FAVORABLE
DENDRITIC SNOW GROWTH TEMPS SOLIDLY IN THE CONVECTIVE LAYER TO BOOST
ACCUMULATIONS. CONSIDERING 35-40KT WINDS IN THE MIXED LAYER...ADVY IS
WARRANTED FOR COMBO OF SNOW/BLSN. ACCUMULATIONS OF 4 TO POSSIBLY AS
MUCH AS 8 INCHES IN ISOLATED SPOTS SEEM LIKELY TONIGHT. CONTEMPLATED
GOING WITH A WARNING AS PERSISTENT/WIDESPREAD BLSN COMBINED WITH
PERIODS OF MDT SNOW MAY PUT VIS AOB 1/4SM FREQUENTLY ONCE ENOUGH NEW
FRESH SNOW ACCUMULATION HAS OCCURRED. FOR NOW...WILL OPT FOR
ADVY...BUT POSSIBLE UPGRADE TO WARNING WILL NEED TO BE RECONSIDERED
DURING THE DAY TODAY...ESPECIALLY IN LIGHT OF THE NAM WHICH INDICATES
A MORE SUSTAINED RELATIVELY STATIONARY BAND OF CONVERGENCE SETTING
UP ACROSS THE KEWEENAW TO THE N OF HOUGHTON THRU THE NIGHT INTO SUN
MORNING. IF THAT OCCURS...WARNING WILL LIKELY BE NEEDED. OTHER THAN
THE LES OVER NW UPPER MI...REST OF THE FCST AREA WILL BE MAINLY DRY
AND COLD. WILL BUFFER THE HEAVIER SNOW OVER THE NW FCST AREA WITH LOW
POPS FOR -SHSN...AND TO THE E...WINDS MAY VEER JUST ENOUGH TO BRUSH
LES ALONG THE SHORELINE AREAS FROM GRAND MARAIS EASTWARD. WIND CHILLS
SHOULD PLUMMET TO AROUND -20F IN SOME INTERIOR W AND CNTRL
LOCATIONS TONIGHT...NOT QUITE TO -25F ADVY THRESHOLD.
WITH WRLY FLOW PERSISTING SUN...LES WILL CONTINUE MAINLY OVER THE NW
FCST AREA AND POSSIBLY CLOSE THE SHORE FROM AROUND GRAND MARAIS
EASTWARD. NAM AND ESPECIALLY GFS CONTINUE TO INDICATE CONVERGENCE
INTO THE KEWEENAW BTWN WSW FLOW TOWARD THE APOSTLE ISLANDS AND WNW
FLOW OVER THE NRN PORTION OF LAKE SUPERIOR. THIS SHOULD MAINTAIN
FAIRLY HEALTHY LES ON THE KEWEENAW SUN.
SUN NIGHT...CURRENT MID/UPPER LOW AFFECTING THE UPPER LAKES WILL BE
SETTING UP SHOP OVER HUDSON BAY WITH BROAD CIRCULATION ENCOMPASSING A
GOOD PORTION OF THE NRN CONUS. NEXT SHORTWAVE OF CONCERN WILL BE
DROPPING S THRU SASKATCHEWAN TOWARD THE NRN PLAINS ON W AND SW SIDE
OF BROAD UPPER LOW CIRCULATION. IN RESPONSE...LOW-LEVEL WINDS MAY
BEGIN TO BACK ALREADY SUN NIGHT. AS MORE OF A SRLY COMPONENT TO WIND
DEVELOPS...LES WILL SHIFT N...AFFECTING LESS OF NW UPPER MI. TO THE
E...IF ANY LES IS OCCURRING NEAR THE SHORE E OF MUNISING...IT WILL
GRADUALLY SHIFT OFFSHORE OVERNIGHT. DIMINISHING WINDS AND PARTLY
CLOUDY SKIES SHOULD SET THE STAGE FOR A COLD NIGHT AWAY FROM LAKE
SUPERIOR MODERATION. INCLUDED SINGLE DIGITS BELOW ZERO IN THE
INTERIOR W...BUT IT COULD BE QUITE A BIT COLDER IF IT IS CLEAR MOST
OF THE NIGHT.
WITH THE AFOREMENTIONED SHORTWAVE...MODELS OVERALL ARE TRENDING
SHARPER WITH THIS SYSTEM AS IT ROTATES THRU THE WRN GREAT LAKES TUE
MORNING. IF THIS IS A TREND THAT CONTINUES...WOULD EXPECT A DECENT
SFC LOW TO SPIN UP (PROBABLY OVER LAKE SUPERIOR) AS FORCING
OVERSPREADS THE WARMER WATERS OF THE GREAT LAKES (850MB TEMPS WILL
STILL BE IN THE -12 TO -14C RANGE OVER LAKE SUPERIOR MON INTO MON
NIGHT). COULD BE AN INTERESTING LITTLE SYSTEM FROM AN LES STANDPOINT
AS SOME HVY SNOW CERTAINLY COULD OCCUR. WIND SHOULD BE S TO SW
ACROSS THE FCST AREA MON AHEAD OF SHORTWAVE...SO LAKE SUPERIOR LES
WILL END. HOWEVER...THE SRLY FLOW COMBINED WITH FORCING
OVERSPREADING THE AREA MON AFTN WILL RAISE POSSIBILITY OF LAKE
ENHANCED SNOW OFF LAKE MICHIGAN INTO THE ERN FCST AREA.
ELSEWHERE...WILL INTRODUCE CHC POPS FOR -SN AS FORCING ASSOCIATED
WITH SHORTWAVE ARRIVES. DEPENDING ON STRENGTH/POSITION OF ANY SFC
LOW TRACKING THRU THE UPPER LAKES...THERE COULD BE A PERIOD DECENT
LAKE ENHANCED SNOW TRANSITIONING TO PURE LES OFF LAKE SUPERIOR MON
NIGHT INTO TUE AS WINDS SHIFT NW.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
CMX...EXPECT LIFR CONDITIONS WITH UPSLOPE -FZDZ/SN TO LINGER INTO
THE EARLY OVERNIGHT HRS. THE ONSET OF A GUSTY S WIND FOLLOWING
PASSAGE OF AN OCCLUDED FNT TOWARD DAYBREAK WL SCOUR OUT MUCH OF THE
LLVL MSTR...WITH AN MVFR SC DECK LIKELY ON SAT MRNG. AS A COLD FRONT
MOVES THROUGH SAT EVENING...EXPECT VSBYS TO LOWER TO VLIFR IN
MODERATE/HEAVY SNOW AND BLOWING SNOW AS WRLY WINDS GUST TO NEAR 40
KT.
SAW...EXPECT LIFR CONDITIONS IN FOG AND FZDZ INTO THE EARLY
OVERNIGHT WITH AN UPSLOPE SE FLOW. THE ONSET OF A GUSTY S WIND
FOLLOWING PASSAGE OF AN OCCLUDED FNT TOWARD DAYBREAK WL SCOUR OUT
MUCH OF THE LLVL MSTR...WITH AN MVFR SC DECK LIKELY ON SAT MRNG
CONTINUING INTO SAT EVENING.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
WINDS HAVE RELAXED EARLY THIS A.M. AS SFC LOW APPROACHING WRN LAKE
SUPERIOR BUT GALES WILL RETURN TO WESTERN LAKE SUPERIOR PRIOR TO
DAYBREAK AS LOW SHIFTS NE INTO NW ONTARIO. GALES SPREAD ACROSS THE
LAKE AS THE LOW DEEPENS AND COLD AIR ADVECTION CREATES DECENT
INSTABILITIES OVER THE WATER. WINDS TO GRADUALLY DIMINISH FROM W TO
E ON SUN WITH APPROACH OF WEAK SFC HIGH...WITH GALES ENDING SUNDAY
EVENING OVER THE FAR EAST. LIGHT WINDS TO PREVAIL THROUGH MID WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY FOR MIZ001-003.
LAKE SUPERIOR...
GALE WARNING UNTIL 7 PM EST SUNDAY FOR LSZ265>267.
HEAVY FREEZING SPRAY WARNING UNTIL 5 PM EST /4 PM CST/ SUNDAY
FOR LSZ162-263-264.
GALE WARNING UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY FOR LSZ162.
GALE WARNING UNTIL 7 AM EST SUNDAY FOR LSZ263-264.
HEAVY FREEZING SPRAY WARNING FROM 9 AM EST /8 AM CST/ THIS
MORNING TO 5 PM EST /4 PM CST/ SUNDAY FOR LSZ240>245.
LAKE MICHIGAN...
GALE WARNING UNTIL 1 AM EST SUNDAY FOR LMZ221-248-250.
HEAVY FREEZING SPRAY WARNING FROM 9 AM THIS MORNING TO 5 PM EST
SUNDAY FOR LMZ221-248-250.
&&
SYNOPSIS...ROLFSON
DISCUSSION...ROLFSON
AVIATION...RJT
MARINE...RJTHazardous weather outlook, Jan 1, 6:11 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 611 AM EST SAT JAN 1 2011 MIZ001-003-021300- KEWEENAW-NORTHERN HOUGHTON- 611 AM EST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY LAKE EFFECT SNOW AND BLOWING SNOW WILL DEVELOP TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO HEAVY LAKE EFFECT SNOW AND BLOWING SNOW WILL GRADUALLY DIMINISH SUNDAY AND SUNDAY NIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. ANOTHER ROUND OF MODERATE LAKE EFFECT SNOW MAY OCCUR LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY SIGNIFICANT REDUCTIONS IN VISIBILITY DUE TO SNOW AND BLOWING SNOW. MIZ002-021300- ONTONAGON- 611 AM EST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT INCREASING LAKE EFFECT SNOW TONIGHT COULD PRODUCE SEVERAL INCHES OF ACCUMULATION TO THE NORTH OF ROCKLAND. AREAS OF BLOWING SNOW WILL ALSO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE LAKE EFFECT SNOW MAY OCCUR LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ004>007-009>014-084-085-021300- BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-MENOMINEE- DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 611 AM EST SAT JAN 1 2011 /511 AM CST SAT JAN 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILL READINGS WILL FALL TO 5 BELOW TO 20 BELOW ZERO TONIGHT. THE LOWEST READINGS WILL BE OVER WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE LAKE EFFECT SNOW MAY OCCUR NEAR LAKE SUPERIOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-021300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 611 AM EST SAT JAN 1 2011 /511 AM CST SAT JAN 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL OCCUR OVER MUCH OF LAKE SUPERIOR TODAY AND TONIGHT. HEAVY FREEZING SPRAY IS ALSO EXPECTED OVER PORTIONS OF WEST AND CENTRAL LAKE SUPERIOR. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS WILL GRADUALLY DIMINISH TO UNDER GALE FORCE FROM WEST TO EAST ACROSS LAKE SUPERIOR SUNDAY. HEAVY FREEZING SPRAY OVER PORTIONS OF WEST AND CENTRAL LAKE SUPERIOR WILL ALSO END SUNDAY. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 611 AM EST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS AND HEAVY FREEZING SPRAY ARE EXPECTED TODAY AND TONIGHT. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY FREEZING SPRAY WILL END SUNDAY. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Jan 1, 7:57 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 757 AM EST SAT JAN 1 2011 MIZ001>007-009>014-084-085-011730- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING... NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE... ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...SENEY 757 AM EST SAT JAN 1 2011 /657 AM CST SAT JAN 1 2011/ ...RAPIDLY FALLING TEMPERATURES AND INCREASING WINDS ARE EXPECTED ACROSS WESTERN AND CENTRAL UPPER MICHIGAN TODAY... A COLD FRONT CONTINUES TO SURGE EAST ACROSS UPPER MICHIGAN THIS MORNING...DROPPING TEMPERATURES MORE THAN 20 DEGREES IN JUST A FEW HOURS. BY MIDDAY...MOST AREAS IN WESTERN AND CENTRAL UPPER MICHIGAN WILL BE WELL BELOW THE FREEZING MARK AS SOUTHWEST WINDS OF 15 TO 25 MPH USHER IN THE COLDER AIR. BE PREPARED FOR THE RAPIDLY CHANGING CONDITIONS AS THE COLD FRONT SWEEPS THROUGH. EXPECT UNTREATED ROADS AND SIDEWALKS TO BECOME ICY...MAKING TRAVEL MORE DIFFICULT. IN ADDITION...LOOK FOR WIND CHILLS TO FALL TO 5 BELOW TO 5 ABOVE ZERO THIS AFTERNOON...WITH COLDER WIND CHILLS OF AROUND 10 BELOW OCCURRING ALONG THE WISCONSIN BORDER. RT
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:40 AM EST | Lake Effect Snow Advisory | MQT | Houghton, Keweenaw | 12 hr |
| Jan 1, 5:09 AM EST | Heavy Freezing Spray Warning | MQT | 32 hr | |
| Jan 1, 11:10 AM EST | Gale Warning | MQT | 26 hr | |
| Jan 1, 4:31 PM EST | Lake Effect Snow Warning | MQT | Houghton, Keweenaw | 26 hr |
| Jan 1, 4:31 PM EST | Lake Effect Snow Advisory | MQT | Ontonagon | 12 hr |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.